MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER
Catalog Number 0166SI16
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that, at the catheter tip that went into bladder it have 2 islets to allow the fluid to go into the foley catheter.That was right up at the tip of the catheter.It was about roughly 5 millimetres from the end and has a slit of about 5 millimetres either side of that.Then blow couple of ml, into the balloon and when the balloon blown up, the catheter tip's only about a centimetre long that sticks out the end, which in turn stop it from going into the wall of your catheter and blocking it up.The islet, the fluid's supposed to come at the bottom & at the top of the chip.One's right up at the end of the chip, and the other one's about another centimetre down the side.Therefore, the balloon then became further down the tip.So the tips inside the bladder was flopping around of about 4 centimetres long, which in turn just crashes into the wall of bladder and blocks up, and it got dysreflexia and caused the chronic dysreflexia, which turn raises customer's blood pressure to about 230, which in turn into a heart failure situation.So patient could not use these catheters.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Correction: b, f, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that, at the catheter tip that went into bladder it have 2 islets to allow the fluid to go into the foley catheter.That was right up at the tip of the catheter.It was about roughly 5 millimetres from the end and has a slit of about 5 millimetres either side of that.Then blow couple of ml, into the balloon and when the balloon blown up, the catheter tip's only about a centimetre long that sticks out the end, which in turn stop it from going into the wall of your catheter and blocking it up.The islet, the fluid's supposed to come at the bottom & at the top of the chip.One's right up at the end of the chip, and the other one's about another centimetre down the side.Therefore, the balloon then became further down the tip.So the tips inside the bladder was flopping around of about 4 centimetres long, which in turn just crashes into the wall of bladder and blocks up, and it got dysreflexia and caused the chronic dysreflexia, which turn raises customer's blood pressure to about 230, which in turn into a heart failure situation.So patient could not use these catheters.Per follow up information received via ibc on 03dec2025, stated that clinical intervention was reported.
 
Event or Problem Description
It was reported that, at the catheter tip that went into bladder it have 2 islets to allow the fluid to go into the foley catheter.That was right up at the the tip of the catheter.It was about roughly 5 millimetres from the end and has a slit of about 5 millimetres either side of that.Then blow couple of ml, into the balloon and when the balloon blown up, the catheter tip's only about a centimetre long that sticks out the end, which in turn stop it from going into the wall of your catheter and blocking it up.The islet, the the fluid's supposed to come at the bottom & at the top of the chip.One's right up at the end of the chip, and the other one's about another centimetre down the side.Therefore, the balloon then became further down the tip.So the tips inside the bladder was flopping around of about 4 centimetres long, which in turn just crashes into the wall of bladder and blocks up, and it got dysreflexia and caused the chronic dysreflexia, which turn raises customer's blood pressure to about 230, which in turn into a heart failure situation.So patient could not use these catheters.Per follow up information received via ibc on 03dec2025, stated that clinical intervention was reported.
 
Additional Manufacturer Narrative
The reported event is considered inconclusive due to the inadequate sample condition.Received (2) photo samples.Visual evaluation of the returned two photo sample noted 1 opened, used latex foley.Visual inspection of the first photo sample shows a close up view of the foley where the statlock lock part is lifting from the base.The second photo shows another instance where the statlock lock part is lifting from the base.Functional testing was not possible based solely on these photos.The catheter balloon was not observed in these photos.Therefore, the reported event is considered inconclusive due to the inadequate sample condition.The labeling is found to be adequate.A review of the device history record could not be performed since the lot number provided was invalid.Based on the results of the investigation, no additional actions can be taken at this time.Corrections: d, h.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key23697036
Report Number1018233-2025-10654
Device Sequence Number15721354
Product Code MJC
UDI-Device Identifier00801741016844
UDI-Public(01)00801741016844
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K040658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0166SI16
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer12/03/2025
05/11/2026
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date12/04/2025
05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown